MAUDE Adverse Event Report: SYNTHES GMBH 2.4/2.7 VOLT(TM) DEPTH GAUGE 0 TO 90MM; GAUGE, DEPTH

SYNTHES GMBH 2.4/2.7 VOLT(TM) DEPTH GAUGE 0 TO 90MM; GAUGE, DEPTH
Catalog Number 03.424.090
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h6: photo investigation: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that the depth gauge f/volt scrs ø2.4/2.7 meas-ra is outside of its original packaging and has a bent tip.There is no further evidence to attribute this condition to a manufacturing issue.It is reasonable to conclude that the damage may have occurred during transportation or storage.The overall complaint was confirmed as the observed condition of the depth gauge f/volt scrs ø2.4/2.7 meas-ra would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: product investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the the needle tip was bent.No other issue was observed.The reported condition can be confirmed, however, with available evidence, it remains unknown the state of the device upon newly receipt.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.However, the complete potential cause remains undetermined.Consideration must be given to all other potential influences such as manipulation, transport and/or storage.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the depth gauge f/volt scrs ø2.4/2.7 meas-ra would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: part: 03.424.090 synthes lot: j017071 supplier lot: j017071 release to warehouse date: 07 jun,2024 supplier: (b)(4).No ncrs generated during production review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that product listed below was received damaged in original packaging.During manufacturing investigation of the returned device it was identified that the needle tip was bent.

Brand Name
2.4/2.7 VOLT(TM) DEPTH GAUGE 0 TO 90MM
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key21963654
Report Number8030965-2025-04561
Device Sequence Number17918406
Product Code HTJ
UDI-Device Identifier10886982335937
UDI-Public(01)10886982335937(10)J017071
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.424.090
Device Lot NumberJ017071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown